Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 40, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 4, 1995, 4:14 PM CDT for Castro County, Texas. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1995, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 4, 1995, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Castro County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 423 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 042113 TORAMA TXC069-042200- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 414 PM CDT SUN JUN 4 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 500 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...CASTRO COUNTY AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO 4 MILES SOUTH OF DIMMITT MOVING NORTHEAST AT 15 MPH. PEOPLE IN AND AROUND DIMMITT SHOULD SEEK SHELTER NOW. IF YOU ARE OUTDOORS...DO NOT WATCH FOR THE TORNADO. SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED BUILDINGS. AS A LAST RESORT... FIND A CULVERT...DITCH OR LOW SPOT AND COVER \YOUR HEAD WITH YOUR HANDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:30 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 44 minutes before
FPUS3 KAMA 042004 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT SUN JUN 04 1995 ATMOSPHERE REMAINS QUITE UNSTABLE ARCOSS THE PANHANDLES THIS AFTERNOON AND WILL LIKELY REMAIN THAT WAY UNTILL NEXT UPPER LEVEL VORT MAX ROTATES ACROSS TONIGHT. DRY LINE HAS MADE FURTHER EAST PROGRESS THIS AFTERNOON THAN YESTERDAY. CURRENTLY LOCATED OVER EXTREME WEST PORTION OF FCST AREA. HOWEVER I EXPECT THE DRY LINE TO RETREAT BACK INTO NEW MEXICO AFTER SUNDOWN. ALL MODELS DEVELOP THE LEE TROF MONDAY AFTERNOON. BLV THIS FEATURE WILL FINALLY DRY OU AT LEAST THE WEST PORTION OF FCST AREA. IN THE SHORT TERM LI VALUES ARE IN THE -8 TO -10 RANGE. AN UPPER LEVEL DISTURBANCE IS CURRENTLY WORKING ACROSS EASTERN NEW MEXICO AND IS MAKING THE ATMOSPHERE ACROSS THE PANHANDLES EXTREMLY UNSTABLE. WILL EXTEND THE FLASH FLOOD WATCH TO INCLUDE THE ENTIRE TX PNHDL TILL 12Z/05 TO OKCFFGTX2 GUIDANCE. BLV NEXT ROUND OF TSTMS WL MEET OR EXCEED THESE VALUES ACROSS MOST LOCATIONS. SLATTERY .AMA...FLASH FLOOD WATCH TX ZONES 1>20 TILL 12Z/05. .OK...NONE.
In the hours before
Special weather statement, Jun 4, 12:45 PM CDT, 3 hours 29 minutes before
OKZ001>003-TXZ001>026-050545- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1245 PM CDT SUN JUN 4 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE ACROSS THE PANHANDLES TODAY. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHWESTERN KANSAS WILL SPIN DISTURBANCES ACROSS THE PANHANDLES TODAY AND TONIGHT. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION LATER THIS EVENING AND TONIGHT. COPLEY
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 58 min |
| Jun 3, 7:31 PM CDT | Tornado Warning | AMA | Briscoe | 59 min |
| Jun 3, 7:32 PM CDT | Tornado Warning | AMA | Childress | 43 min |
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 66 min |
| Jun 3, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 60 min |
| Jun 3, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 59 min |
| Jun 3, 9:17 PM CDT | Tornado Warning | AMA | Briscoe | 58 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 68 min |
| Jun 3, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| Jun 3, 10:24 PM CDT | Tornado Warning | AMA | Swisher | 40 min |
| Jun 3, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 62 min |
| Jun 3, 11:23 PM CDT | Tornado Warning | AMA | Briscoe | 52 min |
| Jun 3, 11:58 PM CDT | Tornado Warning | AMA | Hall | 28 min |
| Jun 4, 12:23 AM CDT | Severe Thunderstorm Warning | AMA | Hall | 37 min |
| Jun 4, 1:15 AM CDT | Flash Flood Warning | AMA | Childress, Hall | 5 hr |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 54 min |
| Jun 4, 2:43 PM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith | 62 min |
| Jun 4, 2:52 PM CDT | Tornado Warning | AMA | Castro | 38 min |
| Jun 4, 3:04 PM CDT | Tornado Warning | AMA | Deaf Smith | 41 min |
| Jun 4, 3:44 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 61 min |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 60 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | AMA | Swisher | 46 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.